Alert archive / California / Red Flag Warnings in 2006

Red Flag Warning 9, NWS San Diego, CA

November 6, 20064 counties in California

NWS San Diego, CA issued this red flag warning at Nov 6, 2006, 9:20 AM PST for 4 counties in California. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2006, 9:20 AM PST (17:20 UTC)
Expired
Nov 7, 2006, 7:59 AM PST
In force
23 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 5.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3975 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSGX 061720
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
920 AM PST MON NOV 6 2006

..RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM TUESDAY FOR
LOW RELATIVE HUMIDITY OVER THE MOUNTAINS AND VALLEYS OF SOUTHWEST
CALIFORNIA...

.WEAK SANTA ANA WINDS WILL CONTINUE WITH LOCAL WIND GUSTS TO NEAR
35 MPH THROUGH PASSES AND CANYONS. THE WINDS WILL DECREASE DURING
THE AFTERNOON. HUMIDITIES WILL REMAIN LOW THROUGH MUCH OF THIS
EVENING. THERE WILL BE LITTLE RECOVERY OVERNIGHT TONIGHT...WTIH
BETTER RECOVERY TUESDAY NIGHT. 

CAZ248-250-255>258-070015-
/O.NEW.KSGX.FW.W.0009.061106T1720Z-061107T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
920 AM PST MON NOV 6 2006

...RED FLAG WARNING IN EFFECT UNTIL 2 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 2 PM PST TUESDAY. 

NORTHEAST WINDS WILL LOCALLY GUST TO 35 MPH AT TIMES...MAINLY
DURING THE MORNINGS...THROUGH TUESDAY. RELATIVE HUMIDITIES WILL BE
LESS THAN 10 PERCENT AT TIMES. THE COMBINATION OF LOCALLY GUSTY
WINDS...LOW RELATIVE HUMIDITY...AND NEAR RECORD HEAT WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL. SOME MINOR RELATIVE HUMIDITY
RECOVERY IS EXPECTED TONIGHT...WITH BETTER RECOVERY EXPECTED
TUESDAY NIGHT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

SMALL
3 follow-up statements
000 
WWUS86 KSGX 070005
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
405 PM PST MON NOV 6 2006

..RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM TUESDAY FOR LOW
RELATIVE HUMIDITY OVER THE MOUNTAINS AND VALLEYS OF SOUTHWEST
CALIFORNIA...

.OFFSHORE FLOW WILL CONTINUE WITH LOCAL WIND GUSTS TO NEAR 25 MPH
THROUGH PASSES AND CANYONS TONIGHT INTO TUESDAY. THE WINDS WILL
DECREASE TUESDAY AFTERNOON. HUMIDITIES WILL REMAIN LOW THROUGH
MUCH OF THIS EVENING. THERE WILL BE LITTLE RECOVERY OF HUMIDITIES 
OVERNIGHT TONIGHT...WITH BETTER RECOVERY TUESDAY NIGHT.

CAZ248-250-255>258-070815-
/O.CON.KSGX.FW.W.0009.000000T0000Z-061107T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
405 PM PST MON NOV 6 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. 

NORTHEAST WINDS WILL LOCALLY GUST TO 25 MPH AT TIMES. RELATIVE
HUMIDITIES WILL BE LESS THAN 10 PERCENT AT TIMES...AND THIS WILL
BE THE GREATEST FIRE WEATHER DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

MAXWELL
000 
WWUS86 KSGX 070807
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1207 AM PST TUE NOV 7 2006

..RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM THIS AFTERNOON FOR
LOW RELATIVE HUMIDITY OVER THE MOUNTAINS AND VALLEYS OF SOUTHWEST
CALIFORNIA...

.OFFSHORE FLOW WILL CONTINUE WITH LOCAL WIND GUSTS TO NEAR 25 MPH THROUGH
PASSES AND CANYONS. THE WINDS WILL DECREASE THIS AFTERNOON. HUMIDITIES
WILL REMAIN LOW TODAY. THERE WILL BE BETTER HUMIDITY RECOVERY TONIGHT.

CAZ248-250-255>258-071615-
/O.CON.KSGX.FW.W.0009.000000T0000Z-061107T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
1207 AM PST TUE NOV 7 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON.

NORTHEAST WINDS WILL LOCALLY GUST TO 25 MPH AT TIMES. RELATIVE
HUMIDITIES WILL BE LESS THAN 10 PERCENT AT TIMES...AND THIS WILL
BE THE GREATEST FIRE WEATHER DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

SGX
000 
WWUS86 KSGX 071559
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
759 AM PST TUE NOV 7 2006

...RED FLAG WARNING CANCELLED AT 800 AM PST TUESDAY NOVEMBER 7...

.NO SUSTAINED WINDS OF 25 MPH OR MORE...NOR WIND GUSTS OVER 35
MPH ARE LIKELY TODAY...AND ONLY 3 TO 6 HOURS OF HUMIDITY BELOW 10
PERCENT ARE EXPECTED TODAY. THEREFORE THE RED FLAG WARNING FOR
SOUTHWEST CALIFORNIA WILL BE CANCELLED AT 800 AM PST.

CAZ248-250-255>258-071700-
/O.CAN.KSGX.FW.W.0009.000000T0000Z-061107T2200Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF
THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS-
INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO
NATIONAL FOREST-SANTA ANA MOUNTAINS-
INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL
FOREST-SAN DIEGO COUNTY MOUNTAINS-
INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE
CLEVELAND NATIONAL FOREST-
759 AM PST TUE NOV 7 2006

...RED FLAG WARNING IS CANCELLED AT 800 AM PST TUESDAY NOVEMBER 7...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE RED
FLAG WARNING THAT WAS IN EFFECT FOR THE INLAND VALLEYS AND
MOUNTAINS OF SOUTHWEST CALIFORNIA.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Nov 6, 2:30 AM PST, 6 hours 50 minutes earlier.

Area forecast discussion, Nov 6, 2:30 AM PST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 AM PST MON NOV 6 2006

.SYNOPSIS...
CLEAR SKIES AND WARM DAYS WILL DOMINATE THROUGH TUESDAY AS HIGH
PRESSURE ALOFT AND OFFSHORE FLOW OCCUR. LOCAL GUSTY WINDS WILL OCCUR
THROUGH THE PASSES AND CANYONS. THE MARINE LAYER WILL RETURN WITH
ITS LOW CLOUDS AND FOG TUESDAY NIGHT AS ONSHORE FLOW STARTS TO
DEVELOP. A COOLING TREND WILL OCCUR WEDNESDAY AND THURSDAY DUE TO A
LOW PRESSURE TROUGH MOVING BY TO THE NORTH. OFFSHORE FLOW WILL BE
POSSIBLE AGAIN FRIDAY WITH LOCALLY GUSTY WINDS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

NEAR RECORD HIGH TEMPERATURES ARE POSSIBLE IN THE VALLEYS TODAY AS A
WARM 594 UPPER HIGH MOVES IN FROM THE WEST AND A 1028 MB SURFACE
HIGH SETTLES OVER UTAH. HIGHS WILL APPROACH THE MID 90S AT SOME
VALLEY LOCATIONS. THE 10 MB OFFSHORE FLOW WILL PRODUCE LOCALLY GUSTY
WINDS BELOW PASSES THIS MORNING BUT BELOW WIND ADVISORY LEVELS. VERY
LITTLE UPPER WIND SUPPORT. GRADIENTS WEAKEN RAPIDLY THIS AFTERNOON
SO THE PERIOD OF DRY GUSTY WINDS WILL BE SHORT...AND HAVE OPTED TO
DROP THE FIRE WEATHER WATCH. SLIGHTLY COOLER TUESDAY AS HIGH
PRESSURE WEAKENS. OFFSHORE FLOW CONTINUES TUE. TEMPS COOL TO NORMAL
ON WED AS ONSHORE FLOW RETURNS AND THE UPPER FLOW BECOMES 580 ZONAL.
COOLER YET THU WITH A FAIRLY DEEP MARINE LAYER AS A BROAD WEAK
UPPER TROUGH DEVELOPS OVER CALIFORNIA. THE 576 CYCLONIC FLOW AND
ONSHORE FLOW ARE PROGGED TO CONTINUE THROUGH THE WEEKEND WITH TEMPS
IN THE LOW-MID 70S WEST OF MTS. A DEEP MARINE LAYER MAY DEVELOP ON
THE WEEKEND...ALONG WITH GUSTY WEST WINDS IN THE MTS/DES.

.AVIATION...
OFFSHORE FLOW WILL CONTINUE THROUGH TUESDAY WITH NO MARINE LAYER. AS
A RESULT...VFR CONDITIONS WILL PREVAIL OVER THE ENTIRE AREA THROUGH
TUESDAY.

&&

.MARINE...
ASTRONOMICAL MORNING HIGH TIDES ABOVE 7 FEET ARE EXPECTED THROUGH
TUE MORNING. THE COMBINATION OF SURF AND HIGH TIDES MAY PRODUCE
MINOR TIDAL OVERFLOW AT THE BEACHES DURING THAT TIME. SEE LAXCFWSGX
FOR DETAILS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

COASTAL FLOOD ADVISORY UNTIL 10 AM PST TUESDAY FOR COASTAL AREAS.

&&

PUBLIC...MACKECHNIE
AVIATION/MARINE...PG
Hazardous weather outlook, Nov 6, 4:00 AM PST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST MON NOV 6 2006

CAZ042-043-048-050-055-056-057-058-060-061-062-071200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PST MON NOV 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

* COASTAL FLOOD ADVISORY DUE TO ASTRONOMICAL HIGH TIDES
  REMAINS IN EFFECT.

* THE FIRE WEATHER WATCH HAS BEEN CANCELED BECAUSE THE PERIOD OF
  DRY...GUSTY WINDS WILL NOT LAST AS LONG AS EXPECTED...AND THE
  WINDS WILL BE VERY LOCALIZED.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY.

* COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MACKECHNIE

Nearby

Red Flag Warnings in California, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.